What do I call this?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Jan 2010
Total Posts : 2896
   Posted 1/7/2010 11:57 PM (GMT -6)   
I have panic disorder and bipolar II.  Since starting a new med, the mood swings are almost gone, but panic attacks are up.
I have an appt with my pdoc tomorrow and need help explaining what I'm experiencing.
It's like a panic attack without feeling afraid, and without losing logical thought.  Sometimes I dissociate also.  It's almost like an adrenaline attack, but not exactly the same as an adrenaline rush.
It interferes with life as much as panic attacks, but it isn't quite as disturbing.
Any ideas?  Anyone experience this?

Regular Member

Date Joined Jan 2010
Total Posts : 44
   Posted 1/8/2010 3:25 AM (GMT -6)   
I can't say that I've ever experienced this to a tee, although the closest I've come may be after a panic attack and I've taken my ativan....sometimes the physical symptoms (racing/hard heartbeat) will kick back up, but it won't bother me nearly as much, because the edge has been taken off severely.

For me a racing heart is the scariest thing possible, as each time I'm nearly certain I will drop and have a heart attack so feeling the racing feeling and not being petrified about it was a very new sensation for me.

I have no idea what your medication is, but it may have a similar effect on you as what I described above.

Your brain is no longer sending fight or flight signals; however, there are still remnants of the physiological signs.

Good luck explaining this all to your MD and I hope he/she can assist further!

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 1/8/2010 10:42 AM (GMT -6)   

Hello there and welcome to the A & P Forum. I am wondering if your new med has contributed to the increase in panic. Please do check in with your Physician and ask about the meds.

I know this is not a great deal of help but please know you have my support and I hope things get sorted out for you quickly.

Gentle Hugs


Veteran Member

Date Joined Nov 2006
Total Posts : 1745
   Posted 1/8/2010 11:41 AM (GMT -6)   
Echoing Kitt. I'd think those problems together would be challenging to medicate. You may have to go through some trial and error to find the right ones.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 8:48 AM (GMT -6)
There are a total of 2,711,579 posts in 299,003 threads.
View Active Threads

Who's Online
This forum has 153587 registered members. Please welcome our newest member, ozmadman.
282 Guest(s), 11 Registered Member(s) are currently online.  Details
George_, Tagier, BreRosie, msOuchie, abhi, Jesper Poulsen, pmm73, blksteeda, TilTheEndOfTime, InTheShop, pitmom

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer